EconPapers    
Economics at your fingertips  
 

On the estimation of the unknown sample size from the number of records

J. L. Moreno Rebollo, I. Barranco Chamorro, F. López Blázquez and T. Gómez Gómez
Authors registered in the RePEc Author Service: Fernando López-Blázquez

Statistics & Probability Letters, 1996, vol. 31, issue 1, 7-12

Abstract: Suppose we have observed only the number of records in a random sample of unknown size n from a continuous distribution. Based on this data, we propose an unbiased estimator of n and derive expressions for its maximum likelihood estimator and an estimator based on the method of moments.

Keywords: Lower; records; Estimation; Sample; size (search for similar items in EconPapers)
Date: 1996
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(96)00006-5
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:31:y:1996:i:1:p:7-12

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:stapro:v:31:y:1996:i:1:p:7-12